Weak isometries of Hamming spaces

Ryan Bruner, Stefaan De Winter
1.243 357

Abstract


Consider any permutation of the elements of a (finite) metric space that preserves a specific distance
p. When is such a permutation automatically an isometry of the metric space? In this note we study
this problem for the Hamming spaces H(n,q) both from a linear algebraic and combinatorial point
of view. We obtain some sufficient conditions for the question to have an affirmative answer, as well
as pose some interesting open problems.


Full Text:

PDF


DOI: http://dx.doi.org/10.13069/jacodesmath.67265

References


P. Abramenko, H. Van Maldeghem, Maps between buildings that preserve a given Weyl distance, Indag. Math. 15(3) (2004) 305–319.

F. S. Beckman, D. A. Jr. Quarles, On isometries of Euclidean spaces, Proc. Amer. Math. Soc. 4 (1953) 810–815.

A. Brouwer, A. Cohen, A. Neumaier, Distance-Regular Graphs, Springer-Verlag, Berlin, Heidelberg, 1989.

A. E. Brouwer, M. A. Fiol, Distance-regular graphs where the distance d-graph has fewer distinct eigenvalues, Linear Algebra Appl. 480 (2015) 115–126.

S. De Winter, M. Korb, Weak isometries of the Boolean cube, Discrete Math. 339(2) (2016) 877–885.

E. Govaert, H. Van Maldeghem, Distance-preserving maps in generalized polygons. I. Maps on flags, Beitrage Algebra. Geom. 43(1) (2002) 89–110.

E. Govaert, H. Van Maldeghem, Distance-preserving maps in generalized polygons. II. Maps on points and/or lines, Beitrage Algebra Geom. 43(2) (2002) 303–324.

V. Yu. Krasin, On the weak isometries of the Boolean cube, Diskretn. Anal. Issled. Oper. Ser. 1 13(4) (2006) 26–32; translation in J. Appl. Ind. Math. 1(4) (2007) 463–467.